Just Ask Terry

Just Ask Terry
Click to Ask Terry YOUR Question!

I’ve just completed my last round of chemotherapy but lost a significant amount of weight, including a lot of muscle.


Q. Dear Terry, “Thankfully I’ve just completed my last round of chemotherapy. I have lost a significant amount of weight, including a lot of muscle. Most food still makes me very nauseous and sometimes I’m in so much pain I can’t eat. Do you have any nutritional recommendations for me?” — Emily K., Dallas, TX

A. Dear Emily, Protein is necessary for the proper functioning of our body. Our diet provides much of the protein that we need, but during times of stress, overexertion, or trauma, we need to intake even more of this crucial ingredient. Protein is incredibly important for the development and maintenance of our musculature. It is very common during chemotherapy to lose weight, including a lot of muscle mass. I think one of the best ways to start rebuilding muscle and improve overall health is with the addition of whey protein.

High-quality whey proteins provide all of the essential amino acids, including the branched-chain amino acids (BCAA), which are essential for building muscle. The whey protein I prefer includes a combination of whey protein concentrate which metabolizes more slowly, and whey protein isolates which digest quicker. By combining these two types of whey protein, you are able to obtain maximum benefits.

Because of your situation, I would recommend a whey protein powder that you can mix in a beverage. This type of whey is easy to absorb and can help you on your road to recovery.

To address the pain, I would also consider the addition of DLPA, curcumin, boswellia, and ginger to your whey protein regimen. These ingredients all target pain from a slightly different angle, and the ginger can help soothe any nausea you are experiencing.

I would supplement your diet with a whey protein powder at least once or twice per day.

Healthy Regards!

Terry . . . Naturally

Socialize
Website by Webfitters